Alert archive / Guam / Beach Hazards Statements in 2018
Beach Hazards Statement 1, NWS Guam
NWS Guam issued this beach hazards statement at Dec 21, 2018, 6:26 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2018, 6:26 PM CST (00:26 UTC)
- Expired
- Dec 25, 2018, 12:13 AM CST
- In force
- 3 days
- Issued by
- NWS Guam
The text
As transmitted.
628 WHMY40 PGUM 220026 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1026 AM CHST SAT DEC 22 2018 .A LARGE AMOUNT OF PORTUGUESE MAN-OF-WAR JELLY FISH IS SEEN ALONG EASTERN AND NORTHERN SHORES. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH SUNDAY. GUZ001>004-220800- /O.NEW.PGUM.BH.S.0001.181222T0026Z-181223T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181224T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 1026 AM CHST SAT DEC 22 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SUNDAY AFTERNOON... ...HIGH RISK OF RIP CURRENTS THROUGH LATE MONDAY NIGHT... PERSISTENT TRADE-WIND SWELL HAS PUSHED LARGE AMOUNT OF PORTUGUESE MAN-OF-WAR JELLY FISH TOWARD THE EASTERN AND NORTHERN SHORES OF THE MARIANAS. THIS JELLY FISH IS SEEN BOTH ON THE BEACHES AND IN THE WATERS. LARGER SURF WILL ALSO CAUSE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATERS AND AVOID TOUCHING JELLY FISH WASHED UP ON THE BEACHES AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$ CHAN
7 follow-up statements
526 WHMY40 PGUM 220619 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 419 PM CHST SAT DEC 22 2018 .A LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH ARE SEEN ALONG EASTERN AND NORTHERN SHORES OF THE MARIANAS. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST WEDNESDAY NIGHT. GUZ001>004-222030- /O.EXT.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ /O.CON.PGUM.BH.S.0001.000000T0000Z-181223T0800Z/ GUAM-ROTA-TINIAN-SAIPAN- 419 PM CHST SAT DEC 22 2018 ...HIGH RISK OF RIP CURRENTS THROUGH WEDNESDAY NIGHT... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY... PERSISTENT TRADE-WIND SWELL HAS PUSHED LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH TOWARD THE EASTERN AND NORTHERN SHORES OF THE MARIANAS. THIS JELLY FISH IS SEEN BOTH ON THE BEACHES AND IN THE WATER. THE SWELL WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATERS AND AVOID TOUCHING JELLY FISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$
080 WHMY40 PGUM 221835 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 435 AM CHST SUN DEC 23 2018 .A LARGE NUMBER OF PORTUGUESE MAN-OF-WAR JELLY FISH ARE SEEN ALONG EASTERN AND NORTHERN SHORES OF THE MARIANAS. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST WEDNESDAY NIGHT. GUZ001>004-230800- /O.CON.PGUM.BH.S.0001.000000T0000Z-181223T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 435 AM CHST SUN DEC 23 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH RISK OF RIP CURRENTS THROUGH EARLY THURSDAY MORNING... PERSISTENT TRADE-WIND SWELL HAS PUSHED LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH TOWARD THE EASTERN AND NORTHERN SHORES OF THE MARIANAS. THIS JELLY FISH IS SEEN BOTH ON THE BEACHES AND IN THE WATER. THE SWELL WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATERS AND AVOID TOUCHING JELLY FISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$ KLEESCHULTE
644 WHMY40 PGUM 230510 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 310 PM CHST SUN DEC 23 2018 .LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH ARE SEEN ALONG EASTERN AND NORTHERN SHORES OF THE MARIANAS. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST WEDNESDAY NIGHT. GUZ001>004-232100- /O.EXT.PGUM.BH.S.0001.000000T0000Z-181225T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 310 PM CHST SUN DEC 23 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY... ...HIGH RISK OF RIP CURRENTS THROUGH WEDNESDAY NIGHT... PERSISTENT TRADE-WIND SWELL HAS PUSHED LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH TOWARD THE EASTERN AND NORTHERN SHORES OF THE MARIANAS. THESE JELLY FISH ARE SEEN BOTH ON THE BEACHES AND IN THE WATER. THE TRADE-WIND SWELL WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATER AND AVOID TOUCHING JELLY FISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$
768 WHMY40 PGUM 231733 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 333 AM CHST MON DEC 24 2018 .LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH ARE SEEN ALONG EASTERN AND NORTHERN SHORES OF THE MARIANAS. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST THURSDAY MORNING. GUZ001>004-240800- /O.CON.PGUM.BH.S.0001.000000T0000Z-181225T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 333 AM CHST MON DEC 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH RISK OF RIP CURRENTS THROUGH EARLY THURSDAY MORNING... PERSISTENT TRADE-WIND SWELL HAS PUSHED LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLY FISH TOWARD THE EASTERN AND NORTHERN SHORES OF THE MARIANAS. THESE JELLY FISH ARE SEEN BOTH ON THE BEACHES AND IN THE WATER. THE TRADE-WIND SWELL WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATER AND AVOID TOUCHING JELLY FISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$ KLEESCHULTE
335 WHMY40 PGUM 240634 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 434 PM CHST MON DEC 24 2018 .LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLYFISH ARE SEEN ALONG EASTERN AND NORTHERN SHORES OF THE MARIANAS. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST THURSDAY MORNING. GUZ001>004-242100- /O.CON.PGUM.BH.S.0001.000000T0000Z-181225T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 434 PM CHST MON DEC 24 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... ...HIGH RISK OF RIP CURRENTS THROUGH LATE THURSDAY MORNING... THE TRADE-WIND SWELL WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATER AND AVOID TOUCHING JELLYFISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$
189 WHMY40 PGUM 242013 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 613 AM CHST TUE DEC 25 2018 .LARGE NUMBERS OF PORTUGUESE MAN-OF-WAR JELLYFISH HAVE BEEN SEEN ALONG EASTERN AND NORTHERN SHORES OF THE MARIANAS. .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST LATE WEDNESDAY NIGHT. GUZ001>004-250900- /O.CON.PGUM.BH.S.0001.000000T0000Z-181225T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 613 AM CHST TUE DEC 25 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...HIGH RISK OF RIP CURRENTS THROUGH LATE WEDNESDAY NIGHT... THE TRADE-WIND SWELL WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST LATE WEDENSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATER AND AVOID TOUCHING JELLYFISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$ ZIOBRO
604 WHMY40 PGUM 250613 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 413 PM CHST TUE DEC 25 2018 .TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST LATE WEDNESDAY NIGHT. GUZ001>004-252000- /O.CAN.PGUM.BH.S.0001.000000T0000Z-181225T0800Z/ /O.CON.PGUM.RP.S.0017.000000T0000Z-181226T2000Z/ GUAM-ROTA-TINIAN-SAIPAN- 413 PM CHST TUE DEC 25 2018 ...HIGH RISK OF RIP CURRENTS THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TIYAN HAS CANCELLED THE BEACH HAZARDS STATEMENT. THERE HAVE BEEN NO RECENT REPORTS OF JELLYFISH. THE TRADE-WIND SWELL WILL CONTINUE TO PRODUCE A HIGH RISK OF RIP CURRENTS ALONG EAST FACING REEFS THROUGH AT LEAST LATE WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND TOURISTS ARE ADVISED TO STAY AWAY FROM THE WATER AND AVOID TOUCHING JELLYFISH WASHED UP ON THE BEACHES...AS THIS CAN CAUSE EXTREME PAIN. IF YOU ARE CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. THE SAFEST COURSE OF ACTION IS TO STAY IN SHALLOW WATER NEAR THE BEACH. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this beach hazards statement went out at Dec 21, 3:07 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 21, 3:07 PM CST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 707 AM ChST Sat Dec 22 2018 .Marianas Synopsis... Partly cloudy skies with moderate to fresh trade winds prevail across the Marianas this morning. PGUA WSR-88D shows only spotty showers over the region. Latest buoy observations show seas between 7 and 9 feet. && .Discussion... A much drier pattern is now in place across the Marianas and looks to continue through the next week or so. Latest moddel guidance shows a number of weak troughs moving through to the south of Guam, with only a few showers possible over the islands. && .Marine... Observations from the Ipan and Ritiduian buoys show sea heights between 7 and 9 feet this morning. Latest model guidance shows sea heights remaining between 6 and 9 feet through at least the middle of next week. && .Eastern Micronesia... Active ITCZ SSE of Majuro and east of date line will advance westward thus bringing a lot of showers near and above the forecast zones into early next week. An emerging surface trough well SW of Majuro will extend northwest toward Kosrae between Monday night and Tuesday. This will bring additional rainfall and possible thunderstorms near and above Kosrae and Pohnpei through at least Monday night or Tuesday. Hence, wet weather conditions will linger over most of the region, and issuance of hydrological products are encouraged to provide awareness about this expected situation. WW3 shows seas declining near 5 to 7 ft at Kosrae on Monday and Tuesday, and about 1 to 2 ft below the previous combined seas forecasted at Majuro for Monday and Tuesday. Have not made changes to seas from the previous forecast package due to limited data from Altimetry. A Small Craft Advisory was headlined for Pohnpei today through tonight to reflect expected winds up to 25 kt. Also, High Surf Advisory for Majuro continues through this evening and through Sunday at Kosrae. && .Western Micronesia... The potential for heavy showers and isolated to scattered thunderstorms are extremely possible for all 3 locations during the next several days. Currently, a trade-wind disturbance and a weak circulation SSW of Chuuk which connects to a near-equatorial trough will sweep scattered to numerous showers and isolated thunderstorms near and above Chuuk through Sunday. This same weather phenomena will bring a lot of wet weather across Yap and portions of Koror between Tuesday and Wednesday, and strong upper-level diverge will trigger episodes of increasing thunderstorms near and above Yap. This situation will require issuance of hydrological products for respective locales as heavy rainfall pass through the region into the new week. WW3 now suggest a brief jump for sea heights at Koror and Yap during Tuesday and Tuesday night and possibly through Wednesday morning as a reflection of the expected impulse from the circulation and trade-wind disturbance while crossing Yap and Koror region. Also, WW3 show a slight increase in combined seas for today through Sunday and Wednesday at Chuuk. Have not made changes to seas at Chuuk as the latest Altimetry shows wave heights up to 7 to 8 ft near Chuuk State. For this reason, will keep an eye on this situation through this morning and provide updates should sea heights rise. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Rip Current Risk through early Tuesday morning for GUZ001>004. Marianas Waters...None. && Kleeschulte/Baqui
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:05 PM CST | Small Craft Advisory for Winds | GUM | 41 hr |
Nearby
Beach Hazards Statements in Guam, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.